MAUDE Adverse Event Report: FOCUS SURGERY, INC. SONABLATE; HIGH INTENSITY FOCUSED ULTRASOUND DEVICE

FOCUS SURGERY, INC. SONABLATE; HIGH INTENSITY FOCUSED ULTRASOUND DEVICE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Dr.(b)(6) reported that one of his previous hifu patients had developed a rectal fistula.Patient was status post external beam radiation therapy (ebrt) and brachytherapy.Patient had a suprapubic catheter placed the day of the case.After the suprapubic catheter was discontinued, per the physician, the patient developed diarrhea which was later diagnosed as a rectal fistula.Dr.(b)(6) placed urethral catheter which was in place for 3 weeks as of (b)(6) 2019.Per dr.(b)(6) and verified via a review of the case images, the prostate and svs were ablated.Manufacturer requested access to the patient's treatment images to review the case, which dr.(b)(6) welcomed.A review of the case images by manufacturer occurred on august 30, 2019 and resulted in the following observations: the patient had a thicker than normal rectal wall, likely from previous prostate ebrt and brachytherapy.The physician followed power recommendations.The physician utilized the 3/6 duty cycle throughout the case.The equipment worked as intended.The physician did not ignore any alarms or blatantly misuse the device.

Brand Name
SONABLATE
Common Device Name
HIGH INTENSITY FOCUSED ULTRASOUND DEVICE
Manufacturer (Section D)
FOCUS SURGERY, INC.
4000 pendleton way
indianapolis IN 46226
MDR Report Key9124115
Report Number2951226-2019-00001
Device Sequence Number2820047
Product Code PLP
UDI-Device Identifier00868108000229
UDI-Public00868108000229
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160942
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;